Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 53, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Apr 21, 2012, 6:58 PM EDT for Edgecombe County, Halifax County, North Carolina. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 21, 2012, 6:58 PM EDT (22:58 UTC)
- Expired
- Apr 21, 2012, 7:40 PM EDT
- In force
- 42 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Edgecombe County, NC, Halifax County, NC
The radar
The Raleigh/Durham radar (KRAX), 104 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 21, 7:08 PM EDT | TSTM WND DMG | 1 Sw Leggett, NC | ONE TREE BLOWN DOWN JUST WEST OF LEGGETT. TIME ESTIMATED. |
| Apr 21, 7:11 PM EDT | TSTM WND DMG | 1 Ene Leggett, NC | ONE TREE WAS REPORTED DOWN TO THE NORTHEAST OF OF LEGGETT NC... ALONG NC HIGHWAY 97. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 11.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
807
WUUS52 KRAH 212258
SVRRAH
NCC065-083-220000-
/O.NEW.KRAH.SV.W.0053.120421T2258Z-120422T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
658 PM EDT SAT APR 21 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
SOUTHEASTERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 800 PM EDT
* AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER KINGSBORO...OR 7 MILES SOUTHEAST OF ROCKY
MOUNT...MOVING NORTHEAST AT 25 MPH. QUARTER SIZED HAIL AND WINDS IN
EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
TARBORO...PRINCEVILLE...
LEGGETT...
SPEED...
HOBGOOD...
SCOTLAND NECK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3609 7724 3608 7731 3600 7740 3591 7734
3582 7735 3576 7769 3592 7781 3594 7780
3611 7770 3615 7771 3631 7755 3633 7744
3627 7741 3624 7737 3622 7738 3616 7727
3611 7722
TIME...MOT...LOC 2258Z 230DEG 20KT 3589 7768
$$
773 follow-up statements
816
WWUS52 KRAH 212315
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
715 PM EDT SAT APR 21 2012
NCC065-083-220000-
/O.CON.KRAH.SV.W.0053.000000T0000Z-120422T0000Z/
EDGECOMBE NC-HALIFAX NC-
715 PM EDT SAT APR 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHEASTERN HALIFAX AND NORTHEASTERN EDGECOMBE COUNTIES...
AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
LEGGETT...OR 6 MILES NORTH OF TARBORO...MOVING NORTHEAST AT 35 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... LEGGETT...HOBGOOD...
AND SCOTLAND NECK.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3609 7724 3608 7731 3600 7740 3598 7739
3593 7742 3587 7759 3599 7766 3611 7762
3627 7750 3633 7744 3627 7741 3624 7737
3622 7738 3616 7727 3611 7722
TIME...MOT...LOC 2314Z 230DEG 30KT 3601 7754
$$
77359
WWUS52 KRAH 212329
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
729 PM EDT SAT APR 21 2012
NCC065-212337-
/O.CAN.KRAH.SV.W.0053.000000T0000Z-120422T0000Z/
EDGECOMBE NC-
729 PM EDT SAT APR 21 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN EDGECOMBE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF EDGECOMBE
COUNTY. THUS... THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3616 7727 3611 7722 3609 7724 3608 7731
3600 7740 3604 7747 3610 7751 3627 7741
3624 7737 3622 7738
TIME...MOT...LOC 2327Z 230DEG 30KT 3611 7743
$$
NCC083-220000-
/O.CON.KRAH.SV.W.0053.000000T0000Z-120422T0000Z/
HALIFAX NC-
729 PM EDT SAT APR 21 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM EDT
FOR SOUTHEASTERN HALIFAX COUNTY...
AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR SCOTLAND
NECK...OR 14 MILES NORTHEAST OF TARBORO...MOVING NORTHEAST AT 35 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... SCOTLAND NECK.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3616 7727 3611 7722 3609 7724 3608 7731
3600 7740 3604 7747 3610 7751 3627 7741
3624 7737 3622 7738
TIME...MOT...LOC 2327Z 230DEG 30KT 3611 7743
$$
77239
WWUS52 KRAH 212340
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
740 PM EDT SAT APR 21 2012
NCC083-212349-
/O.CAN.KRAH.SV.W.0053.000000T0000Z-120422T0000Z/
HALIFAX NC-
740 PM EDT SAT APR 21 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HALIFAX COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT. HOWEVER... OTHER STRONG
THUNDERSTORMS WILL CONTINUE TO AFFECT PORTIONS OF EASTERN AND
CENTRAL HALIFAX COUNTRY THROUGH 815 PM EDT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3616 7727 3611 7722 3609 7724 3608 7731
3600 7740 3604 7747 3610 7751 3627 7741
3624 7737 3622 7738
TIME...MOT...LOC 2339Z 230DEG 30KT 3614 7730
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 3:55 PM EDT, 3 hours 3 minutes earlier.
Area forecast discussion, Apr 21, 3:55 PM EDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 355 PM EDT SAT APR 21 2012 .SYNOPSIS... A COLD FRONT WILL APPROACH FROM THE NORTHWEST AND DRIFT ACROSS OUR AREA TONIGHT. A LOW PRESSURE SYSTEM WILL QUICKLY INTENSIFY AS IT MOVES ALONG THE MIDDLE ATLANTIC COAST SUNDAY THROUGH MONDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1035 AM SATURDAY... REST OF THE AFTERNOON...CURRENTLY TEMPERATURES ARE RUNNING ABOVE NORMAL ACROSS THE AREA WHICH IS REFLECTED IN THE 1000-850 THICKNESS AROUND 15 METERS ABOVE NORMAL. SHOULD SEE MAX TEMPS NEAR 80-LOWER 80S ALONG AND EAST OF HIGHWAY 1 WITH MID-UPPER 70S IN THE WEST. ON VISIBLE SATELLITE IMAGERY...CLOUDS ARE OVER RUNNING THE CWA AS AN UPPER LEVEL VORT-MAX EXITS QUICKLY TO THE NORTHEAST. LOW-LEVEL LAPSE RATES WILL CONTINUE TO STEEPEN UP WITH DAYTIME HEATING...INCREASING INSTABILITY (SLIGHT TO LOW END MODERATE) ACROSS THE REGION. A THREAT FOR ISOLATED CONVECTION WILL PERSIST THROUGH 8 PM WHEN BOUNDARY LAYER TEMPERATURES WILL BEGIN TO COOL AND STABILIZATION WILL BUILD IN. PRIMARY SEVERE WEATHER CONCERNS WILL BE SMALL HAIL AND POSSIBLE GUSTY WINDS. MODELS ARE IN GOOD AGREEMENT WITH THE TIMING OF THE FRONTAL PASSAGE... AROUND MID-NIGHT SUNDAY...WHICH CORRESPONDS WITH BOUNDARY LAYER STABILIZATION. AS A RESULT...THE THREAT FROM CONVECTION OVERNIGHT WILL BE GREATEST FARTHER TO THE WESTERN COUNTIES WHERE SOME INSTABILITY WILL STILL BE PRESENT AS THE FRONT APPROACHES. -CSF/WSS THE ARRIVAL OF A COLD FRONT THAT WAS LOCATED OVER THE TN VALLEY THIS MORNING WILL INCREASE THE PROBABILITY AND COVERAGE OF SHOWERS AND STORMS LATE THIS AFTERNOON AND EVENING...FIRST OVER THE SOUTHERN AND WESTERN PIEDMONT. THESE SHOWERS AND STORMS...IN A WEAKENING STATE OWING TO LOSS OF DAYTIME HEATING...SHOULD DRIFT EASTWARD ACROSS THE PIEDMONT AND SANDHILLS ALONG CONGLOMERATE OUTFLOW...JUST AHEAD OF THE SLOW-MOVING COLD FRONT THROUGH MIDNIGHT OR SO. WHILE MID LEVEL FLOW WILL INCREASE TO AROUND 30-35 KTS WITH THE APPROACH OF THE AFOREMENTIONED POSITIVELY-TILTED TROUGH ALOFT...THIS STRENGTH WILL LIKELY BE INSUFFICIENT TO COMPENSATE FOR THE RELATIVE LACK OF INSTABILITY; AND ONLY MULTI-CELL STORM ORGANIZATION WITH MOSTLY SUB-SEVERE WIND GUSTS IS ACCORDINGLY EXPECTED. A SEPARATE REGIME OF PRECIPITATION WILL THEN DEVELOP LATE TONIGHT...AS A PAIR OF POTENT SHORTWAVE TROUGHS ALOFT -- ONE OVER THE NORTHERN PLAINS AND ANOTHER ALONG THE TX GULF COAST THIS MORNING -- CONVERGE TOWARD THE CAROLINAS THROUGH EARLY SUNDAY. THE ASSOCIATED FORCING FOR ASCENT WILL PROMOTE THE DEVELOPMENT OF AN INITIALLY-WEAK SURFACE CYCLONE FROM THE GULF OF MEXICO TO THE SC US COAST BY 12Z (BEFORE RAPID INTENSIFICATION ENSUES SUN-SUN NIGHT); AND THIS SHOULD RESULT IN THE NORTHWARD SPREAD-DEVELOPMENT OF A SHIELD OF RAIN THROUGH THE CENTRAL AND EASTERN CAROLINAS THROUGH DAYBREAK SUNDAY. SOME OF THE RAIN COULD BECOME HEAVY WITH AMOUNTS IN THE ONE HALF TO ONE INCH RAIN OVER THE COASTAL PLAIN...WHERE LINGERING WEAK INSTABILITY INVOF THE SLOW-MOVING COLD FRONT WILL LIKELY YIELD SOME EMBEDDED CONVECTIVE PRECIPITATION CHARACTER AMIDST OTHERWISE STRATIFORM...ANAFRONTAL RAIN THAT WILL FOLLOW FOR THE REMAINDER OF THE WEEKEND. THE PRESENCE OF THE SLOW-MOVING COLD FRONT THROUGH THE COASTAL PLAIN BY 12Z SUN SUGGESTS WIDE-RANGING LOWS IN THE LOWER 50S IN CAA OVER THE WESTERN PIEDMONT...TO LOWER 60S IN THE SOUTHERN AND CENTRAL COASTAL PLAIN. -MWS && .SHORT TERM /SUNDAY THROUGH TUESDAY/... AS OF 305 AM... BROAD SURFACE LOW PRESSURE OVER THE SOUTHEAST COAST OF THE UNITED STATES SUNDAY MORNING WILL DEEPEN AND LIFT NORTH NORTHEAST DURING THE DAY AS AN UPPER TROUGH DEEPENS ACROSS THE OHIO VALLEY. TEMPERATURE PROFILE IS MOIST ADIABATIC ALOFT WITH INCREASING NORTHEAST FLOW IN THE WEST COOLING AND STABILIZING THE AIR MASS OVER THE WESTERN PIEDMONT. NO THUNDER. THE BEST DIVERGENCE ALOFT WILL BE IN THE EAST SUNDAY MORNING WHICH WILL COUPLE WITH GOOD LOW LEVEL CONVERGENCE NEAR AND EAST OF THE SURFACE LOW. ADDITIONAL RAINFALL AMOUNTS NEAR TWO TENTHS INCH WEST RISING TO THREE QUARTERS INCH OR MORE EAST OF INTERSTATE 95... WITH ONLY A FEW HUNDREDTHS OF AN INCH AFTER DARK SUNDAY EVENING. A COLD POOL ALOFT OVER THE AREA ASSOCIATED WITH THE EXITING UPPER LEVEL LOW ON MONDAY... BUT LIMITED MOISTURE ALOFT AND LOW LEVEL NORTHWEST SURFACE FLOW WILL KEEP RAIN CHANCES LESS THAN SLIGHT. SURFACE HIGH PRESSURE MOVING EAST OUT OF EASTERN TEXAS LATE MONDAY NIGHT WILL BEGIN TO DOMINATE NORTH CAROLINA WEATHER FOR MONDAY NIGHT AND TUESDAY WITH LIGHT WEST WINDS AND A DRY FORECAST. RAIN AND LOW CLOUDINESS WITH NORTH TO NORTHEAST FLOW WILL KEEP AFTERNOON TEMPERATURES IN THE MID TO UPPER 50S SUNDAY... WITH LOWER 60S SOUTHEAST. HIGH TEMPERATURES IN THE LOW TO MID 60S MONDAY WARMING TO MID TO UPPER 60S TUESDAY. LOW TEMPERATURES 39 TO 44 SUNDAY NIGHT... MID AND UPPER 30S MONDAY NIGHT. && .LONG TERM /MONDAY THROUGH SATURDAY/... AS OF 355 PM... THE UPPER LEVEL LOW PRESSURE SYSTEM AND ITS ASSOCIATED SURFACE LOW WILL DEEPEN AS THEY MOVE NORTH AND NORTHWEST FROM MONDAY INTO TUESDAY. THE DEEPENING SURFACE LOW WILL CAUSE THE PRESSURE GRADIENT TO STRENGTHEN MAKING FOR STRONG GUSTY WINDS MONDAY AND MONDAY EVENING...SUSTAINED 15-20 KTS WITH GUSTS OF 25-30 KTS. OTHERWISE... EXPECT DRY CONDITIONS WITH HIGHS IN THE LOW TO MID 60S AND LOWS MONDAY NIGHT IN THE MID 30S TO NEAR 40 IN SOME SPOTS. SIMILAR CONDITIONS TUESDAY WITH WINDS JUST A TAD LIGHTER...SUSTAINED 10-15 KTS WITH GUSTS AROUND 20 KTS. HIGHS IN THE MID 60S AND LOWS IN THE MID 40S. ONCE THE UPPER LEVEL AND SURFACE LOWS BECOME STACKED AND THE TROUGH BEGINS TO DEAMPLIFY...A SHORT WAVE WILL MOVE INTO NC FROM THE NORTHWEST BRINGING THE CHANCE FOR MORE RAIN WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING. THE MAIN TROUGH AXIS WILL BE ORIENTED FROM WSW TO ENE AND MOVE FROM NORTH TO SOUTH ACROSS NC. THE 12Z GFS AND 00Z ECMWF ARE IN PRETTY GOOD AGREEMENT WITH THE LOCATION OF THIS FEATURE...WITH SLIGHT DIFFERENCES IN TIMING. THUS HAVE INCREASED PRECIP CHANCES FROM WEDNESDAY NIGHT THROUGH FRIDAY AFTERNOON...WITH THE BEST CHANCES THURSDAY AND THURSDAY NIGHT. EXPECT HIGHS WEDNESDAY AND THURSDAY IN THE MID TO UPPER 70S FROM NE TO SW WITH LOWS WEDNESDAY NIGHT AND THURSDAY NIGHT IN THE MID TO UPPER 50S. AS PREVIOUSLY MENTIONED...LEFT SLIGHT CHANCE OF RAIN IN FOR FRIDAY WITH DRY CONDITIONS FRIDAY NIGHT AND SATURDAY. HIGHS FRIDAY EXPECTED IN THE LOW 70S NORTH TO MID 70S SOUTH AND LOWS FRIDAY NIGHT IN THE LOW TO MID 50S. HIGHS SATURDAY IN THE UPPER 60S NE TO LOW 70S SW. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 155 PM SATURDAY... LOW END VFR CONDITIONS CURRENTLY ACROSS THE REGION AND THIS SCENARIO WILL PERSIST THROUGH THE BULK OF THE AFTERNOON. WILL LIKELY SEE A FEW SHOWERS AND ISOLATED T-STORMS MIGRATE NE ACROSS THE AREA THIS AFTERNOON. AVIATION CONDITIONS WILL DETERIORATE TONIGHT AS A COLD FRONT CROSSES THE REGION FROM THE NW AND AN AREA OF LOW PRESSURE RAPIDLY INTENSIFIES AS IT MOVES NEWD OUT OF THE GULF OF MEXICO. SCATTERED SHOWERS AND A FEW T-STORMS WILL ACCOMPANY THE FRONT THIS EVENING...AFFECTING MAINLY THE KINT/KGSO AND KRDU TERMINALS. THE FRONT WILL STALL IN THE COASTAL PLAIN AS THE SURFACE LOW DEVELOPS/DEEPENS ALONG THE FRONT IN SC. THIS WILL RESULT IN WIDESPREAD RAIN WITH MVFR/IFR VISIBILITIES AND IFR/LIFR CEILINGS. AS THE STRENGTHENING LOW PRESSURE SYSTEM MOVES UP THE COAST...SURFACE WINDS WILL BECOME NLY ACROSS CENTRAL NC WITH SUSTAINED WINDS 8-13KTS AND GUSTS 14-20KTS PROBABLE. AREAS OF RAIN WILL DIMINISH FROM THE SW SUNDAY AFTERNOON THOUGH CEILINGS WILL REMAIN IFR/MVFR. A DEEP LOW PRESSURE SYSTEM OVER THE NORTHERN MID ATLANTIC WILL CAUSE WINDY CONDITIONS ACROSS CENTRAL NC MONDAY. W-NW WINDS 15-20 MPH WILL FREQUENTLY GUSTS 30-35 MPH. THIS MAY CREATE SOME STRONG CROSSWINDS AT MOST TAF SITE (EXCLUDING KINT). WINDS WILL SUBSIDE A TAD TUESDAY WITH VFR CONDITIONS. VFR CONDITIONS EXPECTED TO LINGER WEDNESDAY INTO THURSDAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CSF/WSS NEAR TERM...CSF/WSS/MWS LONG TERM...KC AVIATION...WSS
Hazardous weather outlook, Apr 21, 5:56 AM EDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 556 AM EDT SAT APR 21 2012 NCZ007>010-021>026-038>041-073>077-083>086-088-221000- PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY- MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- 556 AM EDT SAT APR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS...SOME STRONG WITH WIND GUSTS UP TO 50 MPH AND SMALL HAIL...ARE EXPECTED TO DEVELOP EASTWARD ACROSS THE NC PIEDMONT AND SANDHILLS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. BEHIND A POWERFUL COASTAL LOW PRESSURE SYSTEM...UNSEASONABLY CHILLY AIR WILL PLUNGE INTO CENTRAL NC AND RESULT IN TEMPERATURES GENERALLY IN THE MIDDLE 30S TUESDAY MORNING. NCZ011-027-028-042-043-078-089-221000- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON- 556 AM EDT SAT APR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE COMBINATION OF A COLD FRONT AND A COASTAL LOW PRESSURE SYSTEM WILL RESULT IN THE DEVELOPMENT OF RAIN...MODERATE TO HEAVY AT TIMES...ACROSS THE EASTERN CAROLINAS LATE TONIGHT INTO SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOCALLY HEAVY RAIN WILL CONTINUE INTO THE DAY SUNDAY...BEFORE GRADUALLY DIMINISHING IN INTENSITY BY AFTERNOON. STORM TOTAL RAINFALL OF ONE TO TWO INCHES CAN BE EXPECTED...WHICH MAY RESULT IN MINOR FLOODING IN URBAN AND POOR-DRAINAGE AREAS. UNSEASONABLY CHILLY AIR WILL PLUNGE INTO CENTRAL NC BEHIND THE COASTAL LOW AND RESULT IN TEMPERATURES GENERALLY IN THE MIDDLE 30S TUESDAY MORNING. MWS
In the hours before
Special weather statement, Apr 21, 3:45 PM EDT, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
345 PM EDT SAT APR 21 2012
NCZ023-024-039-040-212030-
ALAMANCE-CHATHAM-ORANGE-RANDOLPH-
345 PM EDT SAT APR 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH...ORANGE...CHATHAM
AND ALAMANCE COUNTIES THROUGH 430 PM EDT...
AT 344 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SILER CITY...MOVING NORTHEAST AT 35 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SILER CITY...SNOW
CAMP...SUTPHIN...SAXAPAHAW...TEER...CARRBORO.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 163 AND 270.
THIS INCLUDES INTERSTATE 85 BETWEEN EXITS 164 AND 170.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3607 7898 3586 7902 3556 7954 3572 7965
3606 7926
TIME...MOT...LOC 1944Z 228DEG 30KT 3572 7949
KCSpecial weather statement, Apr 21, 5:54 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 554 PM EDT SAT APR 21 2012 NCZ042-043-078-212245- JOHNSTON-WAYNE-WILSON- 554 PM EDT SAT APR 21 2012 ...STRONG THUNDERSTORMS WILL MOVE ACROSS WAYNE...EASTERN JOHNSTON AND WILSON COUNTIES THROUGH 645 PM EDT... AT 553 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER PRINCETON...OR ABOUT 9 MILES NORTHWEST OF GOLDSBORO...MOVING NORTHEAST AT 35 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE NAHUNTA...PIKEVILLE... FREMONT...LUCAMA...BLACK CREEK. HAZARDS INCLUDE... PENNY SIZE HAIL. GUSTY WINDS OF 35 TO 45 MPH. DEADLY CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL AND MINOR FLOODING. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. && LAT...LON 3573 7803 3563 7777 3531 7808 3541 7827 TIME...MOT...LOC 2153Z 214DEG 32KT 3545 7811 77
Special weather statement, Apr 21, 6:10 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
610 PM EDT SAT APR 21 2012
NCZ074-083-084-212300-
ANSON-MONTGOMERY-RICHMOND-
610 PM EDT SAT APR 21 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND...MONTGOMERY AND
ANSON COUNTIES THROUGH 700 PM EDT...
AT 610 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 6 MILES
NORTH OF LILESVILLE...OR ABOUT 7 MILES NORTHEAST OF WADESBORO...
MOVING NORTHEAST AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE COVINGTON...ELLERBE...
AND...PEKIN.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3516 8010 3515 8007 3517 8005 3521 8007
3541 7992 3543 7975 3530 7971 3527 7971
3524 7967 3519 7965 3517 7961 3514 7959
3492 7999 3505 8017
TIME...MOT...LOC 2210Z 237DEG 14KT 3506 7999
ELLISSpecial weather statement, Apr 21, 6:42 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 642 PM EDT SAT APR 21 2012 NCZ026-027-041-042-212330- FRANKLIN-JOHNSTON-NASH-WAKE- 642 PM EDT SAT APR 21 2012 ...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHWESTERN JOHNSTON...NASH...NORTHEASTERN WAKE AND EASTERN FRANKLIN COUNTIES THROUGH 730 PM EDT... AT 641 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER LINWOOD...MOVING NORTHEAST AT 25 MPH. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WENDELL.. MIDDLESEX...PILOT...BUNN...SPRING HOPE. HAZARDS INCLUDE... HALF INCH DIAMETER SIZE HAIL. GUSTY WINDS OF 35 TO 45 MPH. DEADLY CLOUD TO GROUND LIGHTNING. HEAVY RAINFALL AND MINOR FLOODING. SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS... POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY. && LAT...LON 3606 7816 3596 7788 3562 7834 3575 7850 TIME...MOT...LOC 2241Z 223DEG 21KT 3576 7834 77
Special weather statement, Apr 21, 6:50 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
650 PM EDT SAT APR 21 2012
NCZ021-022-038-212345-
DAVIDSON-FORSYTH-GUILFORD-
650 PM EDT SAT APR 21 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS GUILFORD...FORSYTH AND
DAVIDSON COUNTIES THROUGH 745 PM EDT...
AT 650 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
HIGH POINT...MOVING NORTHEAST AT 15 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...JAMESTOWN...COLFAX...
SUMMERFIELD.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 201 AND 218.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3626 7994 3625 7956 3592 7997 3592 8004
3590 8005 3600 8018
TIME...MOT...LOC 2250Z 216DEG 12KT 3602 8002
ELLISSpecial weather statement, Apr 21, 6:57 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
657 PM EDT SAT APR 21 2012
NCZ074-075-084-220000-
MONTGOMERY-MOORE-RICHMOND-
657 PM EDT SAT APR 21 2012
...STRONG THUNDERSTORMS WILL MOVE ACROSS RICHMOND...MOORE AND
MONTGOMERY COUNTIES THROUGH 800 PM EDT...
AT 657 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
CANDOR...OR ABOUT 9 MILES SOUTHEAST OF TROY...MOVING NORTHEAST AT 15
MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BISCOE...EAGLE
SPRINGS...ROBBINS.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY FROM
YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.
&&
LAT...LON 3551 7981 3551 7949 3540 7934 3509 7982
3526 8002
TIME...MOT...LOC 2257Z 229DEG 12KT 3529 7976
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 3:44 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 46 min |
| Apr 21, 3:45 PM EDT | Special Weather Statement | RAH | Orange | 45 min |
| Apr 21, 5:54 PM EDT | Special Weather Statement | RAH | Wayne | 51 min |
| Apr 21, 6:10 PM EDT | Special Weather Statement | RAH | Montgomery | 50 min |
| Apr 21, 6:18 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Wilson | 42 min |
| Apr 21, 6:42 PM EDT | Special Weather Statement | RAH | Nash | 48 min |
| Apr 21, 6:50 PM EDT | Special Weather Statement | RAH | Guilford | 55 min |
| Apr 21, 6:57 PM EDT | Special Weather Statement | RAH | Montgomery, Moore | 63 min |
| Apr 21, 7:13 PM EDT | Areal Flood Advisory | RAH | Davidson, Guilford, Randolph | 98 min |
| Apr 21, 7:36 PM EDT | Special Weather Statement | RAH | Halifax | 39 min |
| Apr 21, 7:57 PM EDT | Special Weather Statement | RAH | Warren | 63 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.